Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2018, 8:00 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 8:00 PM EDT (00:00 UTC)
- Expired
- Jun 14, 2018, 8:28 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bibb County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1850 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WUUS52 KFFC 150000
SVRFFC
GAC021-289-150045-
/O.NEW.KFFC.SV.W.0133.180615T0000Z-180615T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
800 PM EDT THU JUN 14 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Bibb County in central Georgia...
Northwestern Twiggs County in central Georgia...
* Until 845 PM EDT.
* At 800 PM EDT, a severe thunderstorm was located over Skipperton,
or 7 miles southwest of Macon, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Macon, Franklinton, Middle Georgia Regional Airport, Skipperton,
Rutland and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3272 8378 3282 8377 3284 8350 3266 8354
TIME...MOT...LOC 0000Z 276DEG 14KT 3276 8374
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
436
WWUS52 KFFC 150028
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
828 PM EDT THU JUN 14 2018
GAC021-289-150037-
/O.CAN.KFFC.SV.W.0133.000000T0000Z-180615T0045Z/
Bibb GA-Twiggs GA-
828 PM EDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BIBB AND
NORTHWESTERN TWIGGS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3272 8378 3282 8377 3284 8350 3266 8354
TIME...MOT...LOC 0027Z 276DEG 14KT 3275 8361
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:40 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 14, 7:40 PM EDT, 20 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 740 PM EDT Thu Jun 14 2018 .SHORT TERM /Tonight through Friday Night/... A weak upper low continues to slowly drift southward into southeastern Alabama this afternoon and is providing a focus for scattered shower and thunderstorm development, especially across central Georgia. Movement of convection is relatively slow given continued weak steering winds. Locally heavy rainfall can be expected given this slow movement in combination with PWs ranging from 1.5 to near 2 inches. Convective coverage will diminish overnight, though an isolated shower or thunderstorm cannot be ruled out, especially in proximity to the upper low. The upper low will continue to weaken and drift southward through the day Friday. While upper ridging will begin to build in from the west, sufficient low level moisture will remain in place for diurnal shower and thunderstorm development, though coverage will likely be lower than today. As has been the case, given ample heating as well as elevated PWs, thunderstorms will produce locally heavy rainfall, and stronger storms could produce gusty winds. Coverage will again diminish after sunset Friday evening. Temperatures on Friday will likely be a couple of degrees warmer than today, especially across north Georgia where shower and thunderstorm coverage is lower. Expect highs near 90 into the lower 90s. RW .LONG TERM /Saturday through Thursday/... Looks like we are in a continued pattern of diurnally driven convection through day 7. The extended starts off Saturday with decent afternoon storm potential given a lingering weak upper low centered across AL and associated enhanced Gulf moisture. The broad upper ridge looks to build in from the west and should help to limit overall coverage of showers and storms Sunday through Monday. This ridge will not completely suppress development as there will likely be enough daytime heating and available instability to still trigger some isolated to scattered convection. Have generally continued some slight to low end chance pops for portions of the area, then more widespread chance pops for Tuesday into Wednesday as the ridge is expected to weaken a bit. The models are hinting at an upper shortwave and sfc front approaching the area Wednesday so may need to up pops a bit at the end of the forecast as it gets closer. Will stick with chance pops for now as it is day 7 at the moment. High temps expected to stay in the low 90s across the area with lows in the 70s through the extended. 01 && AVIATION... 00Z Update... Thunderstorm coverage increasing south of KATL and should affect mainly KMCN and KCSG. Expect a diminishing trend after 02z. Should be vfr overnight but some mvfr stratus and visibility will be possible especially in rain areas. Winds should be light southwest or variable ovrnight and mostly southwest tomorrow. Expect a repeat for Friday. //ATL Confidence...00Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 92 71 91 / 20 30 20 40 Atlanta 71 90 72 89 / 30 30 20 40 Blairsville 65 88 65 87 / 20 40 30 50 Cartersville 69 92 70 91 / 30 20 20 40 Columbus 71 89 72 90 / 40 40 30 40 Gainesville 70 89 71 89 / 20 30 20 40 Macon 71 91 72 90 / 30 30 30 40 Rome 70 93 70 91 / 20 10 10 30 Peachtree City 69 90 70 89 / 40 30 30 40 Vidalia 72 92 73 91 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....01 AVIATION...41
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 15 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 422 AM EDT Thu Jun 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 422 AM EDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. Some storms could be strong and an isolated severe storm cannot be ruled out. The main threats will be isolated flooding from locally heavy rainfall, strong damaging winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 14, 7:19 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT THU JUN 14 2018
GAZ071-081-082-142345-
Monroe GA-Bibb GA-Crawford GA-
719 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...WESTERN BIBB
AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 745 PM EDT...
At 719 PM EDT...a strong thunderstorm was near Lizella, or 9 miles
northeast of Roberta...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3275 8382 3273 8388 3289 8404 3296 8384
TIME...MOT...LOC 2319Z 155DEG 14KT 3278 8387
WIND...40MPHSpecial weather statement, Jun 14, 7:27 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT THU JUN 14 2018
GAZ069-079-150000-
Upson GA-Talbot GA-
727 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR UPSON AND NORTHEASTERN TALBOT
COUNTIES UNTIL 800 PM EDT...
At 727 PM EDT...a strong thunderstorm was over Prattsburg, or 9 miles
south of Thomaston...moving north at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Big Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3273 8432 3273 8439 3285 8448 3285 8424
TIME...MOT...LOC 2327Z 178DEG 8KT 3275 8436
WIND...50MPHSpecial weather statement, Jun 14, 7:34 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT THU JUN 14 2018
GAZ082-083-150000-
Bibb GA-Twiggs GA-
734 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB AND NORTHWESTERN
TWIGGS COUNTIES UNTIL 800 PM EDT...
At 734 PM EDT...a strong thunderstorm was over Middle Georgia
Regional Airport, or 8 miles south of Macon...moving northeast at 20
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Cross Keys, Dry Branch, Rutland, Franklinton, Middle Georgia
Regional Airport and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3266 8359 3268 8365 3289 8367 3280 8341
3266 8356
TIME...MOT...LOC 2334Z 203DEG 16KT 3272 8360
WIND...40MPHLocal storm report, Jun 14, 7:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 SSW THREE POINTS 32.77N 82.25W
06/14/2018 EMANUEL GA 911 CALL CENTER
TREES DOWN ON STEVENS CEMETARY AND STEVENS CROSSING RD
&&
EVENT NUMBER FFC1800335
KSSpecial weather statement, Jun 14, 7:57 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT THU JUN 14 2018
GAZ082-083-150030-
Bibb GA-Twiggs GA-
757 PM EDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR BIBB AND WESTERN TWIGGS COUNTIES
UNTIL 830 PM EDT...
At 757 PM EDT...a line of strong thunderstorms was along a line
extending from Huber to near Jack Brown Estates to Lake Tobesofkee...
and moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Payne, Payne City, Cross Keys, Wesleyan, Lake Tobesofkee,
Skipperton, Rutland and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3273 8378 3285 8384 3289 8366 3289 8361
3275 8350 3269 8353 3268 8356
TIME...MOT...LOC 2357Z 277DEG 14KT 3271 8355 3275 8376 3282 8382
WIND...40MPHLocal storm report, Jun 14, 7:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 SE THREE POINTS 32.77N 82.24W
06/14/2018 EMANUEL GA 911 CALL CENTER
TREES DOWN ON HWY 56. TREES AND POWERLINES DOWNED ON
DRAKE ROAD
&&
EVENT NUMBER FFC1800336
KSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:30 PM EDT | Special Weather Statement | FFC | Bibb | 30 min |
| Jun 15, 5:38 PM EDT | Special Weather Statement | FFC | White | 37 min |
| Jun 15, 5:46 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
| Jun 15, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 21 min |
| Jun 15, 6:29 PM EDT | Special Weather Statement | FFC | Oconee | 31 min |
| Jun 15, 6:52 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jun 15, 7:00 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Jun 15, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 47 min |
| Jun 15, 7:53 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Jun 15, 7:57 PM EDT | Special Weather Statement | FFC | Taliaferro | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.